Alert archive / Nebraska / Tornado Warnings in 2025
Tornado Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 13, 2025, 6:31 PM MDT for Banner County, Cheyenne County, Morrill County, Nebraska. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2025, 6:31 PM MDT (00:31 UTC)
- Expired
- Jun 13, 2025, 7:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Banner County, NE, Cheyenne County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 135 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:37 PM MDT | HAIL 1.75 | 17 Nne Potter, NE | Public reports ping pong ball to golf ball sized hail on going. |
| Jun 13, 6:55 PM MDT | TORNADO | 11 N Potter, NE | Delayed report. Storm chaser reported brief ground circulation apparent under a funnel. Observer was located NW of Potter looking northeast. Distance was unspecified so location was estimated based on radar at the time of the report. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:56 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.5 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
887
WFUS55 KCYS 140031
TORCYS
NEC007-033-123-140100-
/O.NEW.KCYS.TO.W.0003.250614T0031Z-250614T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
631 PM MDT Fri Jun 13 2025
The National Weather Service in Cheyenne has issued a
* Tornado Warning for...
Northwestern Cheyenne County in the Panhandle of Nebraska...
South central Morrill County in the Panhandle of Nebraska...
Southeastern Banner County in the Panhandle of Nebraska...
* Until 700 PM MDT.
* At 630 PM MDT, a severe thunderstorm capable of producing a tornado
was located 12 miles north of Potter, or 23 miles northwest of
Sidney, moving east at 10 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northwestern Cheyenne, south central Morrill and southeastern
Banner Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4132 10335 4143 10337 4152 10306 4130 10298
TIME...MOT...LOC 0030Z 248DEG 8KT 4139 10326
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Natoli2 follow-up statements
634
WWUS55 KCYS 140041
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
641 PM MDT Fri Jun 13 2025
NEC007-033-123-140100-
/O.CON.KCYS.TO.W.0003.000000T0000Z-250614T0100Z/
Cheyenne NE-Morrill NE-Banner NE-
641 PM MDT Fri Jun 13 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR
NORTHWESTERN CHEYENNE...SOUTH CENTRAL MORRILL AND SOUTHEASTERN BANNER
COUNTIES...
At 641 PM MDT, a severe thunderstorm capable of producing a tornado
was located 13 miles north of Potter, or 22 miles northwest of
Sidney, moving east at 10 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Cheyenne, south central Morrill and southeastern Banner
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4132 10335 4143 10337 4152 10306 4130 10298
TIME...MOT...LOC 0041Z 270DEG 8KT 4140 10323
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Natoli494 WWUS55 KCYS 140059 SVSCYS Severe Weather Statement National Weather Service Cheyenne WY 659 PM MDT Fri Jun 13 2025 NEC007-033-123-140108- /O.EXP.KCYS.TO.W.0003.000000T0000Z-250614T0100Z/ Cheyenne NE-Morrill NE-Banner NE- 659 PM MDT Fri Jun 13 2025 ...THE TORNADO WARNING FOR NORTHWESTERN CHEYENNE...SOUTH CENTRAL MORRILL AND SOUTHEASTERN BANNER COUNTIES WILL EXPIRE AT 700 PM MDT... The tornado threat has diminished and the Tornado Warning has expired. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for the Panhandle of Nebraska. Remember, a Severe Thunderstorm Warning still remains in effect for southeast Morrill, eastern Kimball, and much of Cheyenne counties until 745 PM. && LAT...LON 4132 10335 4143 10337 4152 10306 4130 10298 TIME...MOT...LOC 0058Z 248DEG 8KT 4141 10319 $$ Natoli
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 13, 5:28 PM MDT, 1 hour 3 minutes earlier. Its key messages:
- Thunderstorm threat continues through the weekend, with a daily risk of strong to severe activity expected.
- Temperatures notably above average this weekend with highs 5 to 10 degrees warmer than normal.
- Strong to severe thunderstorms continue into next week with a quick cool-off to bring us back to near normal before heating back to well above normal late next week.
Area forecast discussion, Jun 13, 5:28 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 528 PM MDT Fri Jun 13 2025 .KEY MESSAGES... - Thunderstorm threat continues through the weekend, with a daily risk of strong to severe activity expected. - Temperatures notably above average this weekend with highs 5 to 10 degrees warmer than normal. - Strong to severe thunderstorms continue into next week with a quick cool-off to bring us back to near normal before heating back to well above normal late next week. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 128 PM MDT Fri Jun 13 2025 Storms are already firing across the region in a favorable environment for strong to severe activity. Current mesoanalysis shows surface CAPE east of the I-25 corridor in the 2000-4000 J/kg range, and low-level lapse rates between 7-10 C/km. High resolution guidance indicates we should see the ongoing storms that are currently moving into the I-25 area will continue to expand into a strong cluster/line of activity moving into the evening hours as it continues towards Nebraska. With Derecho composites 1-2 and MCS maintenance up to 60, the likelihood we see activity becoming linear and a widespread wind risk are becoming higher and higher. But some low to mid level wind shear could be enough to support updrafts of large hail, as well as the support for a very isolated tornado (with a linear based embedded rotation also not out of the question). Activity presses through Nebraska through the evening hours, with storms expected to exit our CWA by the late evening into the early nighttime hours. Clearing is expected overnight, but with the trough remaining over the region alongside a moist airmass, another round of strong to severe activity is anticipated on Saturday. This time though with notable warming and some declining moisture, dewpoints may drop a bit further across Laramie County and along I-25, leading to the primary severe risk further to the north and east where moisture should still remain a bit higher with dewpoints into the 50's to 60's. Storms are expected to fire during the afternoon around or just east of I-25, with large hail and winds the primary risks once again. This time the environment should be a bit more supportive of hail with some isolated supercells to clusters of storms likely, though storm motions are still anticipated to quickly propagate the storms east-northeastward and out of the CWA through the evening hours. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 128 PM MDT Fri Jun 13 2025 Moving into the long term, the thunderstorm threat doesn't end as we see daily risk of activity to end the weekend and start the work week. The threat on Sunday continues to shift a bit more north and eastwards, so thankfully the bulk of the strongest activity should remain just outside of our CWA, but a few severe storms cannot be ruled out. The notably warm temperatures should also help to reduce our RH values and make dewpoints descend a bit more west of I-25, keeping anywhere in this area in general thunderstorms at best, but further east a few stronger cells can't be ruled out. On Monday the ridge that is primarily controlling the region should begin to break down, but not enough to allow for a stronger severe risk to overspread. A few marginally strong to severe storms are possible, but the highest risk for severe activity still remains just to our northeast. That all changes on Tuesday however, as the ridge will fully breakdown and a stout shortwave trough will move across the region, possibly even taking a negatively tilted orientation at the upper levels. Temperatures will descend notably as highs dive back down into the 70's, allowing dewpoints to more closely align to our temperatures, and with low level shear much stronger alongside expected instability, we may see an even better day for severe weather across the area. The one caveat though will be if we can get enough clearing to initiate stronger storms, as the drop in temperatures should allow more cloud cover which could limit stronger heating. Still, enough breaks and gaps are possible, and so expect a potentially stout day for severe weather. After this though, the ridge builds back in with a vengeance, and we'll see temperatures skyrocket through the end of next week and moisture all but depart our CWA. A few showers or storms could be possible on Wednesday for our northeastern counties, but expect a drying trend with temperatures back into the 80's and some 90's possible on Thursday. Into the extended term just beyond this forecast, we're looking at significant warmth, with highs into the low to mid 90's east of I-25. This could be our last temperate weekend before summer rears its head finally for our region. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 528 PM MDT Fri Jun 13 2025 A line of storms is moving through the Panhandle just past KBFF. KCDR and KAIA are expected to have storms and rain between 01-04z. KSNY may have storms pass over it according to model guidance but the storm developing in Kimball county that may get close. VFR conditions are expected after these storms move past the terminals. Tomorrow between 20-23z storms may develop east of I-25 and pass over KCYS and the Panhandle terminals. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CG LONG TERM...CG AVIATION...
Hazardous weather outlook, Jun 13, 2:50 PM MDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 250 PM MDT Fri Jun 13 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-142100- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 250 PM MDT Fri Jun 13 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - Thunderstorm threat continues through the weekend, with a daily risk of strong to severe activity expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY - Temperatures notably above average this weekend with highs 5 to 10 degrees warmer than normal. - Strong to severe thunderstorms continue into next week with a quick cool-off to bring us back to near normal before heating back to well above normal late next week. .Spotter information statement... Spotters are encourage to report severe weather to the NWS.
In the hours before
Local storm report, Jun 13, 3:31 PM MDT, 3 hours before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
331 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM Tornado 12 NW Hillsdale 41.35N 104.61W
06/12/2025 Laramie WY Trained Spotter
Photos from storm spotter show damage
consistent with a short-lived EF-1 tornado.
Damage to fencing, tree limbs down, and a
flipped and lofted cattle trailer were sent
to the NWS. Time estimated from radar.
&&
MACLocal storm report, Jun 13, 3:53 PM MDT, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
353 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM Tstm Wnd Gst Glendo 42.50N 105.02W
06/13/2025 M60 MPH Platte WY CO-OP Observer
Observer reported nickel sized hail and wind
gusts of 60 mph.
&&Local storm report, Jun 13, 4:36 PM MDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
436 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Hail Scottsbluff 41.87N 103.66W
06/13/2025 M0.75 Inch Scotts Bluff NE Broadcast Media
KNEB broadcaster reported accumulating
nickel sized hail and torrential rainfall of
0.40 inches in 5 minutes.
&&Local storm report, Jun 13, 5:01 PM MDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
501 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM Hail 3 NE Melbeta 41.81N 103.48W
06/13/2025 M1.00 Inch Scotts Bluff NE Storm Chaser
MPing report from a storm chaser via the
spotter network of 1.0in hail near Melbeta,
NE.
&&Local storm report, Jun 13, 5:30 PM MDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
530 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM Hail 20 SE Harrison 42.48N 103.60W
06/13/2025 M1.00 Inch Sioux NE Trained Spotter
Trained spotter reported quarter sized hail
in Sioux County.
&&Local storm report, Jun 13, 5:55 PM MDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
555 PM MDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM Tstm Wnd Dmg Scottsbluff 41.87N 103.66W
06/13/2025 Scotts Bluff NE Broadcast Media
KNEB broadcaster reported tree damage with
pictures of a deciduous tree with numerous
branches snapped between 3-4 inches and the
largest being 6-8 inches.
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:12 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 63 min |
| Jun 13, 6:40 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 65 min |
| Jun 13, 7:10 PM MDT | Tornado Warning | CYS | Cheyenne | 35 min |
| Jun 13, 7:16 PM MDT | Tornado Warning | CYS | Cheyenne | 29 min |
| Jun 13, 7:24 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 23 min |
| Jun 13, 7:38 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball, Morrill | 67 min |
| Jun 13, 8:42 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 28 min |
| Jun 14, 5:36 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 54 min |
Nearby
Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.